Jump to content



Photo

I Tapered Too Fast...need Advice, Please !


  • Please log in to reply
4 replies to this topic

#1 CarolD

CarolD

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 12 June 2017 - 06:46 PM

I decided to get off of Cymbalta because it wasn't working for me anymore and the doctor wanted to increase my dose to 120mgs from 60.  I stupidly tapered off in 5 weeks.  I have now been off of it for 7 weeks and am still having the most God-awful withdrawals.  I am experiencing severe anxiety, depression, nausea (I've lost 15 pounds), weakness ( from anxiety?), & I'm cold even in a 78 degree room. 

 

Should I keep moving forward or go back on a 20-30mg dose and slowly wean from there?  I am 67 and retired, thank goodness...I don't know how any of you can carry on while working and/or raising a family.  Will my old brain ever recover?  I have some decent days very rarely.  At almost 2 months free of this stuff, should I keep on going? 

 

Lots of luck to you all....glad I ran into this place!  Thanks in advance for any advice...Carol


#2 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,160 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 5 years, I hope to help others as they join us

Posted 12 June 2017 - 07:21 PM

Welcome Carol!

 

I am not an expert on tapering as I went cold turkey about 3 1/2 yrs ago and had 1 yr of hell.  It is probably too late to go back on a full dosage after 7 weeks, so I will suggest that you take just a few beads from a capsule and it should help.  You can do this whenever things become unbearable.  The drug has a half life of only 12 hrs. Hopefully you will need to this less and less often.

 

You need to be kind to yourself as your body is trying to adjust - rest, stay well hydrated and some supplements can be of help.  (I did not take any, but you can find them mentioned in many posts on here.)

 

I was about where you are now when I found this wonderful site!  Do you have anything for the anxiety?  Are you taking any other meds?

 

Thankfully I was retired too, because the anxiety and horrible mood swings would have made it impossible for me to work.

 

Please come back w/any questions you may have - there is always someone here for you! Some of us have stayed here to help the newbies! :)

 

Liz

 

PS Check out fishinghat's post from earlier today

regarding rage and anger...think it will be helpful!


#3 CarolD

CarolD

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 12 June 2017 - 10:47 PM

Thank you so much, Trying!  It helps to know there is an end to this...10 months away sounds a bit overwhelming, but it is what it is.  Taking a few beads is something I've never heard of.  I will try it!   I have alprazolam for anxiety, but I try and only take one a day when things get rough.  So glad you're here!  Carol


#4 marylynn

marylynn

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 30 June 2017 - 07:34 AM

Check out fb group Cymbalta is worse. Additional resources on tapering there. It is a closed group.


#5 bronxbomber

bronxbomber

    Advanced Member

  • Active Members
  • PipPipPip
  • 93 posts

Posted 04 July 2017 - 03:00 PM

I joined "Cymbalta is Worse" before finding this forum.

It is a good resource for slow tapering advice. I stopped following it about a week ago, as my taper plan is working well. It was too difficult having a continuous feed related to all the problems which people are experiencing.

I recommend joining it as a resource, but not following it on a daily basis. In my opinion it is just too painful and depressing to read. I use Facebook a lot for other things, but the amount of feedback relative to Cymbalta was overwhelming.

Just my two cents.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users